MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.

CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.
Model Number 26-1221
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during use the perforator broke apart.When the surgeon tried to make the hole, the sealed part got caught, and it peeled apart.Those pieces scattered into the skin were removed.There was no reported adverse events for the patient.No further information was provided by hospital.The product will be returned to your site.
 
Additional Manufacturer Narrative
Udi : (b)(4).The device was returned for evaluation.The perforator was visually inspected.No anomalies were found, other than slight wear on the product label.Functional testing was then performed per the test method.A series of holes were drilled without issue.A review of manufacturing records found no anomalies.Based on the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar complaints.At present, we consider this complaint to be closed.

Brand Name
CODMAN DISPOSABLE PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACC.
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7739942
Report Number1226348-2018-10546
Device Sequence Number756900
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public(01)10886704005100(10)HR9182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number26-1221
Device Catalogue Number26-1221
Device Lot NumberHR9182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;